MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+24 OD)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639)
Date of Event 06/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding device evaluated by mfr? of this report, hoya device has not yet been returned for evaluation.(b)(4).
 
Event or Problem Description
It was reported that the patient experienced a vitreous leak and a spilt in the posterior capsule when the lens was inserted.The lens was cut out of the bag and another lens model was placed in the sulcus.In the surgeon's opinion, the likely cause of the event was "spilt in capsule bag.".
 
Additional Manufacturer Narrative
Complaint evaluation details from qa (b)(6): the lens was ejected out from the injector.Cracked line was observed on the lens.The entire injector was not returned.The leading haptic was deformed.Trace of lubricant was found on the lens.No abnormalities were found in production and inspection records of the product.Internal reference: (b)(4).
 
Event or Problem Description

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6750665
Report Number3006723646-2017-00015
Device Sequence Number13726994
Product Code HQL
UDI-Device Identifier04547480480862
UDI-Public04547480480862
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberISERT 250 (+24 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR